MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; SELF EXPANDABLE STENTS

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; SELF EXPANDABLE STENTS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Thrombosis (2100)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.This is one of two devices associated with the reported event but the manufacturing report number is not available for the second product at this time.
 
Event or Problem Description
As reported by the (b)(4) study, approximately 5 years after two 6x150mm smart stents were implanted in the proximal to the distal portion of the left femoral artery, stent thrombosis was confirmed.The level of abi was 0.34 on the left and pulse of the left popliteal artery was weak.Slight claudication was confirmed as well.Therefore, it was diagnosed as in stent restenosis on the left superficial femoral artery.There was no treatment provided.On the same day, the patient recovered.The event was considered serious, not related to the study devices and the reason of its relevancy judgment was the primary disease.At study inclusion, the 100% occluded target lesion was 280mm in length in a 5.6mm vessel diameter.The lesion was a little calcified and the vessel was also a little tortuous.Thrombus was present at the proximal, middle and distal portion.Plain old balloon angioplasty (poba) was performed with a 4mmx100mm balloon catheter and the procedure was completed.There was 100% stenosis present after pre-dilatation.The lesion was post-dilated after stent implantation.Anti-platelet therapy was prescribed before, during and after the procedure but the details were unknown.
 
Additional Manufacturer Narrative
As reported by the (b)(6) smart pms for sfa study, approximately 5 years after two 6x150mm smart stents were implanted in the proximal to the distal portion of the left femoral artery, stent thrombosis was confirmed.The level of abi was 0.34 on the left and pulse of the left popliteal artery was weak.Slight claudication was confirmed as well.Therefore, it was diagnosed as in stent restenosis on the left superficial femoral artery.There was no treatment provided.On the same day, the patient recovered.The event was considered serious, not related to the study devices and the reason of its relevancy judgment was the primary disease.At study inclusion, the 100% occluded target lesion was 280mm in length in a 5.6mm vessel diameter.The lesion was a little calcified and the vessel was also a little tortuous.Thrombus was present at the proximal, middle and distal portion.Plain old balloon angioplasty (poba) was performed with a 4mmx100mm balloon catheter and the procedure was completed.There was 100% stenosis present after pre-dilatation.The lesion was post-dilated after stent implantation.Anti-platelet therapy was prescribed before, during and after the procedure but the details were unknown.The devices remain implanted and are thus not available for evaluation.Device history record reviews were performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Restenosis is associated with the progression of endovascular disease and is a known potential adverse event following stent implantation.Well documented potential complication of stent placement is subsequent intimal hyperplasia and occlusion.Progression of atherosclerosis is an expected outcome of the disease process.Thrombosis is a known potential adverse event associated with stent implantation procedures and is listed in the ifu as such.The act of stent implantation produces intended damage to the intima of the vessel wall in order to remodel the wall and reestablish patency of the vessel.The disruption of the intimal layers triggers the immune system to heal the damaged areas, thus activating the clotting mechanism as well as the inflammatory response.The combination of inflammatory response and clotting cascade can lead to thrombus formation in side of the stent around the damaged areas.Neither the dhr nor the information available for review indicate that there is a design or manufacturing related issue, therefore no corrective action is required.This is one of two devices used in the same patient that were reported to the fda.The associated report number is 9616099-2018-02405.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
SELF EXPANDABLE STENTS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave,
miami lakes FL 33014
MDR Report Key7897766
Report Number9616099-2018-02404
Device Sequence Number13937302
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberN/A
Device Catalogue NumberC06150ML
Device Lot Number15851087
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight38